MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 EXTRACTOR HANDLE; ORTHOPEDIC HANDLE

DEPUY IRELAND - 3015516266 EXTRACTOR HANDLE; ORTHOPEDIC HANDLE
Catalog Number 17201A
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional manufacturer narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that watson extraction slap hammer has a metal barb not allowing strike plate to fit on properly.It was reported that the strike plate was probably ok but no way to tell.There was no delay, and no harm to patient.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: it was reported that watson extraction slap hammer has a metal barbnot allowing strike plate to fit on properly.Strike plate probably ok but no way to tell.There was no delay, no harm to patient.The product was returned to depuy synthes for evaluation.Visual analysis of the returned device revealed that the threaded tip of the extractor handle is cross-threaded.The evaluation of the returned device, as well as previous analysis performed of related complaints (b)(4), found that the root cause of failure can be attributed to a combination of potential factors: a high user input load and partially seated threaded connection interface, not all of which are fully understood at this time, which resulted in loading conditions that exceeded the local shear strength of the material.This condition contributed to the thread deformation and/or fracture events.However, without concrete evidence or further information, it is not possible to determine a root cause.A functional test was unable to be performed due to the post-manufacturing damage.However the assembly issues can be confirmed due to the damage observed on the tip.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the extractor handle would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.

Brand Name
EXTRACTOR HANDLE
Common Device Name
ORTHOPEDIC HANDLE
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23688823
Report Number1818910-2025-20906
Device Sequence Number9428701
Product Code LXH
UDI-Device Identifier00197169172010
UDI-Public(01)00197169172010(10)PG351896
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number17201A
Device Lot NumberPG351896
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer12/23/2025
Initial Report FDA Received Date12/01/2025
Supplement Report FDA Received Date12/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale